Alert archive / California / Flash Flood Warnings in 1996

Flash Flood Warning 48, NWS Las Vegas, NV

September 6, 1996San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Sep 6, 1996, 10:56 PM PDT for San Bernardino County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 1996, 10:56 PM PDT (05:56 UTC)
Expired
Sep 7, 1996, 12:00 AM PDT
In force
64 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 070559
FFWLAS
CAC071-070700-
 
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1056 PM PDT FRI SEP 6 1996
 
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
EFFECTIVE UNTIL MIDNIGHT PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN EAST CALIFORNIA
 
   ...EAST CENTRAL SAN BERNARDINO COUNTY
 
AT 1050 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 40 MILES EAST OF DAGGETT OR 10 MILES
NORTH OF LUDLOW AND INTERSTATE 40.  THE STORM WAS MOVING SOUTH AT
10 MPH AND MAY AFFECT THE TOWN OF LUDLOW AND INTERSTATE 40 BY 1145
PM PDT.
 
BESIDES THE POTENTIAL FOR LARGE HAIL...DAMAGING WIND AND DEADLY
LIGHTNING...THIS STORM HAS PRODUCED VERY HEAVY RAIN ACROSS THIS
AREA OVER THE LAST HOUR OR SO.  NORMALLY DRY WASHES ARE LIKELY
FILLING WITH WATER AND FLASH FLOODING IS QUITE POSSIBLE BETWEEN
NOW AND AROUND MIDNIGHT.  ANY TRAVELLING THROUGH THIS AREA OR
EVEN ALONG INTERSTATE 40 NEAR LUDLOW SHOULD PAY CLOSE ATTENTION
TO THE WEATHER.  DO NOT CROSS ANY FLOODED ROADWAYS OR STOP NEAR
NORMALLY DRY WASHES.  REMEMBER...FLASH FLOODING CAN OCCUR MILES
FROM WHERE THE RAIN IS ACTUALLY FALLING.
 
PLEASE STAY TUNED TO THIS STATION FOR FURTHER REPORTS FROM THE
NATIONAL WEATHER SERVICE.
 
SKRBAC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 8:54 PM PDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 6, 8:54 PM PDT, 2 hours 2 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PDT FRI SEP 6 1996

BUSY NIGHT WITH LITTLE TIME TO LUK AT NEW DATA (WHICH IS FINALLY
COMING IN).  SVRL SVR TSTMS DURING THE EVE ACRS TRI-STATE REGION.
TSTMS HAVE MOVD OFF FOR NOW EXCEPT FOR STG CELL IN ERN SBD COUNTY
BUT NEW SHRTWV...SHOWN WELL ON H3 CHARTS...MOVG INTO SRN NV AND
SERN CA ATTM.  THIS SHRTWV HAS KICKED OFF A COUPLE WEAKER CELLS
OVR CNTRL CLARK EARLIER AND SEEMS TO BE HELPING THE CELLS OVER
ERN SBD COUNTY RIGHT NOW.  AM CONCERNED THAT NEW STORMS WL POP OVR
MOHAVE COUNTY BY MIDNIGHT AS SHORTWV INTERACTS WITH DEEP LOW LVL
MSTR.  WL KEEP POPS IN AREA INTO THE EARLY MORNING HOURS AND
WORD ACCORDINGLY.

QUICK LUK AT NEW ETA...THE BEST MODEL LAST WK OR MORE...SHOWS MSTR
TO RMN OVR AREA AND POSSIBLE EVEN INC AGAIN BY SUN.  WL NOT MAKE
ANY CHANGES AND FCST COVERS MOST OF THIS BUT MID CREW WL HOPEFULLY
HAVE A LITTLE MO,RE TIME TO EXAMINE NEW DATA.  LAS 011.  SKRBAC

In the hours before

Special weather statement, Sep 6, 6:27 PM PDT, 4 hours 29 minutes before
AZZ001-003-070300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT (628 PM MST) FRI SEP 6 1996

...THUNDERSTORMS OVER NORTHERN AND EXTREME SOUTHEAST MOHAVE COUNTY...

AT 620 AM PDT (MST)...LAS VEGAS RADAR CONTINUED TO SHOW THUNDERSTORMS
OVER NORTHERN MOHAVE COUNTY WITH NEW STORMS DEVELOPING OVER THE HIGHER
TERRAIN...PRIMARILY OVER THE HURRICANE CLIFFS.  THUNDERSTORMS WERE
ALSO DEVELOPING ACROSS EXTREME SOUTHEAST MOHAVE COUNTY JUST SOUTH OF
THE TRUCKER TOWN OF WIKIEUP.  THE STORMS ARE MOVING NORTHEAST AT 15 MPH.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

CORDERO
Special weather statement, Sep 6, 6:37 PM PDT, 4 hours 19 minutes before
AZZ001-003-070300-

SPECIAL WEATHER STATEMENT...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT (628 PM MST) FRI SEP 6 1996

...THUNDERSTORMS OVER NORTHERN AND EXTREME SOUTHEAST MOHAVE COUNTY...

AT 620 PM PDT (MST)...LAS VEGAS RADAR CONTINUED TO SHOW THUNDERSTORMS
OVER NORTHERN MOHAVE COUNTY WITH NEW STORMS DEVELOPING OVER THE HIGHER
TERRAIN...PRIMARILY OVER THE HURRICANE CLIFFS.  THUNDERSTORMS WERE
ALSO DEVELOPING ACROSS EXTREME SOUTHEAST MOHAVE COUNTY JUST SOUTH OF
THE TRUCKER TOWN OF WIKIEUP.  THE STORMS ARE MOVING NORTHEAST AT 15 MPH.

SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY
LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

CORDERO
Special weather statement, Sep 6, 8:44 PM PDT, 2 hours 12 minutes before
CAZ019-070545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
844 PM PDT FRI SEP 6 1996

...STRONG THUNDERSTORMS OVER EASTERN SAN BERNARDINO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR IN LAS VEGAS INDICATED
SEVERAL STRONG THUNDERSTORMS FROM 15 MILES SOUTHEAST OF BAKER
TO 25 MILES SOUTH OF BAKER.  THE STORMS WERE SHOWING SLOW
EASTWARD MOVEMENT AS THUNDERSTORMS WERE MOVING EASTWARD BUT
REDEVELOPING OVER THE SAME AREA.  THE STORMS ARE LIKELY PRODUCING
HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING.

PERSONS PLANNING TRAVEL INTO THIS REMOTE AREA...ESPECIALLY
CAMPERS AND 4-WHEELERS SHOULD BE AWARE THAT SOME WASHES MAY
BE FLOWING WITH WATER.  KEEP A CLOSE EYE ON THE WEATHER AND DON'T
CAMP NEAR NORMALLY DRY WASHES.  REMEMBER...FLASH FLOODING CAN
OCCUR MILES FROM THE PARENT THUNDERSTORM.  STAY TUNED TO THIS
STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

SKRBAC
Local storm report, Sep 6, 9:50 PM PDT, 1 hour 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS, NV
949 PM PDT FRI SEP 6 1996

TIME(PDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0130 PM    KINGMAN                   AZ   60 MPH TSTM GUST
09/06/96   MOHAVE                         WINDS TO 60 MPH REPORTED
                                          BY SHERIFFS OFFICE WITH
                                          VISIBILITY DOWN TO ZERO.
                                          HEAVY RAIN AND SMALL HAIL
                                          REPORTED ALONG WITH SOME
                                          FLOWING WASHES.

0410 PM    KINGMAN                   AZ   .75 INCH HAIL
09/06/96   MOHAVE                         MOHAVE COUNTY SHERIFFS
                                          OFFICE IN KINGMAN REPORTED
                                          3/4 INCH HAIL AND POWER
                                          OUTAGES.
0415 PM    KINGMAN                   AZ   1 INCH HAIL
09/06/96   MOHAVE                         ONE INCH DIAMETER HAIL
                                          REPORTED BY MOHAVE COUNTY
                                          SHERIFFS OFFICE ALONG WITH
                                          STRONG WINDS AND HEAVY
                                          RAIN IN KINGMAN.

0425 PM    KINGMAN ARPT              AZ   .75 INCH HAIL
09/06/96   MOHAVE                         DIME SIZE HAIL AND OVER A
`                                          THIRD INCH /.35/ OF RAIN.
Special weather statement, Sep 6, 10:36 PM PDT, 20 minutes before
CAZ019-070740-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1036 PM PDT FRI SEP 6 1996

...STRONG THUNDERSTORMS CONTINUE OVER PORTIONS OF EASTERN
SAN BERNARDINO COUNTY...

AT 1030 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW A STRONG THUNDERSTORM OVER THE BRISTOL MOUNTAINS OR ABOUT
20 TO 25 MILES SOUTH OF BAKER OFF INTERSTATE 15.  THE STORM WAS
MOVING SLOWLY SOUTHEAST AROUND 10 MILES AN HOUR.  A COUPLE OTHER
THUNDERSTORMS WERE LOCATED NORTHEAST OF THIS THUNDERSTORM BUT
THEY WERE NOT AS STRONG.

THIS STRONG THUNDERSTORM SOUTH OF BAKER IS LIKELY PRODUCING LOCALLY
HEAVY RAIN...SMALL HAIL...STRONG WIND GUSTS AND DANGEROUS LIGHTNING.
NORMALLY DRY WASHES MAY BE RUNNING WITH WATER AND ANYONE TRAVELLING
THROUGH THIS REMOTE REGION SHOULD BE ALERT FOR WATER FLOWING ACROSS
THE ROAD.  DO NOT CAMP NEAR NORMALLY DRY WASHES AND PAY CLOSE
ATTENTION TO ANY NEARBY THUNDERSTORMS...ESPECIALLY IF YOU ARE
DOWNSTREAM FROM WHERE THE RAIN IS FALLING.  REMEMBER...FLASH FLOODING
CAN OCCUR MILES FROM WHERE THE RAIN ACTUALLY FALLS.  STAY TUNED TO
THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

SKRBAC

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:56 PM PDTSevere Thunderstorm WarningVEFSan Bernardino64 min
Sep 7, 4:25 PM PDTFlash Flood WarningVEFSan Bernardino65 min
Sep 7, 4:25 PM PDTSevere Thunderstorm WarningVEFSan Bernardino65 min

Nearby

Flash Flood Warnings in California, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.